Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 5, 2024, 6:41 AM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2024, 6:41 AM CDT (11:41 UTC)
- Expired
- May 5, 2024, 11:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 6:45 AM CDT | FLASH FLOOD | 2 E Owasso, OK | Bar ditches overflowing onto 76th St N near the Tulsa and Rogers County line. High water on both sides of the county line. |
| May 5, 8:45 AM CDT | FLASH FLOOD | 3 Ene Owasso, OK | High water across 86th Street alongside Centennial Park. |
| May 5, 8:45 AM CDT | FLASH FLOOD | 3 E Owasso, OK | High water reported on 161st E Ave between 76th and 86th St N. |
| May 5, 8:45 AM CDT | FLASH FLOOD | 3 Nnw Owasso, OK | High water reported across the road. |
| May 5, 8:45 AM CDT | FLASH FLOOD | 4 Ne Owasso, OK | High water reported near 106th St N and 163rd E Ave, near where Elm Creek crosses 106th. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
371
WGUS54 KTSA 051141
FFWTSA
OKC131-143-051445-
/O.NEW.KTSA.FF.W.0006.240505T1141Z-240505T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
641 AM CDT Sun May 5 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 945 AM CDT.
* At 641 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tulsa... Owasso...
Skiatook... Catoosa...
Collinsville... Verdigris...
Oologah... Tulsa International Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3642 9587 3642 9581 3644 9581 3645 9567
3616 9567 3616 9568 3617 9590 3642 9598
3642 9596
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
447
WGUS54 KTSA 051435
FFWTSA
OKC131-143-051645-
/O.EXT.KTSA.FF.W.0006.000000T0000Z-240505T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
935 AM CDT Sun May 5 2024
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 1145 AM CDT.
* At 935 AM CDT, Doppler radar continued to show showers and
isolated thunderstorms across the warned area. The public reported
high water and road closures in Owasso. Between 2 and 4 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tulsa... Owasso...
Skiatook... Catoosa...
Collinsville... Verdigris...
Oologah... Tulsa International Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3642 9587 3642 9581 3644 9581 3645 9567
3616 9567 3616 9568 3617 9590 3642 9598
3642 9596
FLASH FLOOD...OBSERVED
$$
Mejia287
WGUS74 KTSA 051637
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1137 AM CDT Sun May 5 2024
OKC131-143-051647-
/O.EXP.KTSA.FF.W.0006.000000T0000Z-240505T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rogers OK-Tulsa OK-
1137 AM CDT Sun May 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT THIS MORNING FOR
SOUTHWESTERN ROGERS AND NORTHEASTERN TULSA COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 700 PM CDT Sunday for portions
of Arkansas and Oklahoma.
&&
LAT...LON 3642 9587 3642 9581 3644 9581 3645 9567
3616 9567 3616 9568 3617 9590 3642 9598
3642 9596
$$
MejiaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 5, 6:26 AM CDT, 15 minutes earlier.
Area forecast discussion, May 5, 6:26 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
626 AM CDT Sun May 5 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 300 AM CDT Sun May 5 2024
Showers and storms will overspread the area today as
an upper trough axis will lift northeast from TX
into AR and MO tonight. Pockets of heavier rainfall are
likely to occur just about anywhere across the forecast
area through the afternoon. Locally higher rainfall amounts
today and saturated soils from previous convection across
the area will maintain the flash flooding threat. Rain will
begin to taper off from SW to NE this afternoon and evening as
the upper trough lifts through the area. That said, the current
expiration time of 00z Monday for the flood watch looks good and
will leave as is.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 300 AM CDT Sun May 5 2024
Lingering rain across the NW AR zones should end by 06z, leaving
the forecast area dry for rest of tonight much of the daytime on
Monday, though some model data hints at some elevated shower and
storm potential Monday afternoon across SE OK and NW AR, so will
keep a low Pop in those areas. Focus turns to storms that develop
along the dryline to west later Monday afternoon in conjunction
with an upper trough that lifts from the mountain west region into
the high plains Monday afternoon and evening. Potential for some
significant severe weather will exist with storms that northeast
Oklahoma late in the afternoon or more likely Monday evening.
Greatest coverage/higher end severe potential continues to favor
NE OK and NW AR Monday eve/night. Despite lower storm coverage
roughly from I-40 to the south, the environment will remain
supportive of a higher end severe threat with any storm that
develops. Coverage will diminish late Monday night and Tuesday
morning, leaving most much of the area in a lull. However, will
keep though low PoPs across the eastern sections of the forecast
area Tuesday and Tuesday night. An uptick in storm chances will
come Wednesday with a cold front that enters the area, with some
severe potential in place ahead of the front Wednesday afternoon
and evening. The boundary will push through the area by Thursday
morning. Cooler and drier air will filter into the area starting
Thursday. An upper trough in NW flow aloft will clip the area
Friday, and may produce a few showers across NE OK and NW AR,
however will leave PoPs out for now. Otherwise, settled conditions
are expected for the remainder of the forecast period.
&&
.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Sun May 5 2024
Widespread showers and storms currently across much of E OK will
steadily expand eastward through the day. Widely varying ceilings
having been noted both within the precip and further east across
NW AR. These varying flight levels are likely to persist however
the overall trend should be for low MVFR to IFR ceilings through
much of the day. Precip will end from west to east during the
afternoon, however ceilings will be slower to lift and lower
flight levels are forecast to continue into the overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 61 80 64 / 90 20 20 70
FSM 73 64 83 69 / 100 40 30 50
MLC 73 62 81 67 / 90 10 20 40
BVO 69 57 80 59 / 90 20 20 80
FYV 73 59 80 65 / 100 40 30 70
BYV 70 60 80 65 / 90 50 30 70
MKO 69 60 80 67 / 100 30 20 60
MIO 69 60 80 64 / 90 40 20 80
F10 70 61 80 67 / 100 20 20 50
HHW 72 63 79 69 / 90 10 20 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053>076.
AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...07Hazardous weather outlook, May 5, 5:19 AM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 AM CDT Sun May 5 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 AM CDT Sun May 5 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Today. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Today. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms will continue spread over the area today. A few storms may briefly pulse to severe limits today across southeast Oklahoma and west central Arkansas where the instability is slightly more favorable. Locally heavy rainfall with the stronger storms will increase the threat for both flash flooding and main stem river flooding across the entire area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Severe Thunderstorm Potential...High Wind Potential. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will continue this week with chances for storms through Wednesday night. The higher severe weather chances will come Monday with storms that develop to the west along a dryline, and again Wednesday along a cold front. For Monday, all modes of severe, including tornadoes will be possible along with the potential for some significant severe weather late Monday afternoon and into Monday night. Storms that develop along a cold front Wednesday will also have severe potential Wednesday afternoon and evening. Storm chances are expected to diminish later in the work week as drier and cooler air filters in behind the departing cold front. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 5, 5:53 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
553 AM CDT Sun May 5 2024
OKZ060-061-051130-
Tulsa OK-Rogers OK-
553 AM CDT Sun May 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES THROUGH 630 AM CDT...
At 553 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Owasso, moving northwest at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Tulsa... Claremore...
Owasso... Skiatook...
Catoosa... Collinsville...
Verdigris... Turley...
Tulsa International Airport...
This includes Interstate 44 between mile markers 236 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3636 9562 3616 9570 3616 9576 3617 9578
3622 9599 3643 9589 3642 9581 3643 9581
TIME...MOT...LOC 1053Z 116DEG 7KT 3626 9578
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHSpecial weather statement, May 5, 6:14 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 AM CDT Sun May 5 2024
OKZ054-055-060-061-051200-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
614 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ROGERS...EAST
CENTRAL OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES
THROUGH 700 AM CDT...
At 614 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Wynona to 4 miles southwest of
Avant to 2 miles southwest of Sperry. Movement was northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Pawhuska...
Skiatook... Collinsville...
Barnsdall... Sperry...
Oologah... Ramona...
Wynona... Ochelata...
Avant... Vera...
Osage Hills State Park... Okesa...
Tallant... Pershing...
Nelagoney... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 9581 3660 9581 3660 9578 3641 9566
3626 9603 3642 9614 3661 9641 3683 9613
TIME...MOT...LOC 1114Z 230DEG 29KT 3659 9634 3645 9611 3626 9602
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 5, 6:28 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 AM CDT Sun May 5 2024
OKZ054-055-060-061-051215-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
628 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT ROGERS...EAST CENTRAL OSAGE...
SOUTHERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES THROUGH 715 AM
CDT...
At 628 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Sperry to near Tiawah. Movement
was north at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Claremore... Owasso...
Skiatook... Collinsville...
Chelsea... Sperry...
Oologah... Ramona...
Ochelata... Foyil...
Avant... Talala...
Vera... Taiwah...
Tiawah... Bushyhead...
Wolco...
This includes Interstate 44 between mile markers 245 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3655 9538 3651 9540 3651 9544 3642 9543
3624 9551 3628 9607 3662 9617
TIME...MOT...LOC 1128Z 188DEG 19KT 3631 9605 3628 9559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:04 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 5, 5:50 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| May 5, 5:53 AM CDT | Special Weather Statement | TSA | Rogers | 37 min |
| May 5, 6:14 AM CDT | Special Weather Statement | TSA | Washington | 46 min |
| May 5, 6:28 AM CDT | Special Weather Statement | TSA | Rogers | 47 min |
| May 5, 2:26 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.